Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2007, 4:47 PM EDT for Vinton County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 27, 2007, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 272046
SVRRLX
OHC163-272115-
/O.NEW.KRLX.SV.W.0142.070727T2047Z-070727T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 515 PM EDT
* AT 445 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF
MCARTHUR...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCARTHUR BY 505 PM EDT...
LAKE HOPE STATE PARK BY 510 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3935 8272 3936 8254 3936 8253 3939 8251
3938 8233 3937 8230 3930 8230 3929 8227
3921 8227 3919 8232 3925 8277
$$
251 follow-up statement
000
WWUS51 KRLX 272113
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT FRI JUL 27 2007
OHC163-272123-
/O.EXP.KRLX.SV.W.0142.000000T0000Z-070727T2115Z/
VINTON OH-
513 PM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR VINTON COUNTY EXPIRES AT 515
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3935 8272 3936 8254 3936 8253 3939 8251
3938 8233 3937 8230 3930 8230 3929 8227
3921 8227 3919 8232 3925 8277
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:50 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 27, 3:50 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT FRI JUL 27 2007 .SYNOPSIS... UPPER LEVEL LOW OVER THE GREAT LAKES WILL MOVE EAST OF THE REGION WHILE ANOTHER UPPER LEVEL SYSTEM DIVES SOUTHEAST FROM ILLINOIS INTO KENTUCKY TONIGHT. THE SYSTEM OVER KENTUCKY WILL MOVE TO THE EAST COAST...DEEPEN...AND THEN REMAIN ALONG THE EAST COAST INTO NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... BASED ON LATEST RADAR INFORMATION...SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH EAST. THE GREATEST CONCENTRATION OF STORMS IS CURRENTLY MOVING INTO THE NORTHERN MOUNTAINS AT THIS TIME. THE STORMS ARE THE RESULT OF A MID-LEVEL SHORTWAVE TROF WHICH IS CURRENTLY PUSHING EAST THROUGH PORTIONS OF OHIO AND KENTUCKY. THIS FEATURE AND ASSOCIATED STORMS WILL CONTINUE TO PUSH EAST THIS EVENING. FEEL THE AREAL COVERAGE AND INTENSITY OF THE STORMS WILL DECREASE AFTER SUNSET AS THE AIRMASS BEGINS TO STABILIZE. ANOTHER MID-LEVEL SHORTWAVE TROF...CURRENTLY OVER INDIANA...WILL PUSH SOUTHEAST INTO EASTERN KENTUCKY TONIGHT...AND THEN TO THE EAST COAST ON SATURDAY. THIS FEATURE SHOULD RESULT IN MORE SHOWERS AND STORMS TONIGHT INTO SATURDAY. THE GREATEST CONCENTRATION OF STORMS SHOULD BE ACROSS OUR SOUTHERN COUNTIES...WHICH WILL BE CLOSEST TO THE TROF. HAVE GENERALLY GONE WITH A BLEND OF FWC/MET/MAV GUIDANCE FOR LOWS TONIGHT AND HIGHS ON SATURDAY. END RESULT WAS INCREASING THE LOWS TONIGHT A DEGREE OR TWO...WHILE INCREASING THE HIGHS ON SATURDAY AS MUCH AS 5 DEGREES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... NAM AND GFS CONTINUE TO SHOW SECONDARY UPPER AIR TROF MOVING THROUGH ON SUNDAY. GFS APPEARS A BIT FASTER THAN 12Z NAM. IN EITHER CASE...VERY SLOW PROGRESSION EAST SUNDAY NIGHT INTO MONDAY. SO CONTINUE OUR TREND WITH POPS LINGERING INTO MONDAY OVER THE MOUNTAINOUS COUNTIES...BUT DRYING OVER OUR WESTERN COUNTIES. STILL CONCERNED ABOUT HEAVY RAIN OVER SOUTHERN COUNTIES INTO SUNDAY NIGHT IN THE WEAK WIND FLOW. WETTEST AREAS ARE DICKENSON COUNTIES NE THRU BUCHANAN TO MCDOWELL AND WYOMING COUNTIES. BUT THE HIGHEST PWAT SHOULD REMAIN OVER THE TN VALLEY TO OUR S AND SW. && .LONG TERM /TUESDAY THROUGH FRIDAY/... WITH 500 MB TROF ALONG MID ATLANTIC COAST...HOPING THE NORTHERLY FETCH WILL CONTINUE TO FEED DRIER AND MORE STABLE AIR SOUTH. STILL QUESTIONABLE HOW LOW THE DEW POINTS WILL BE ABLE TO FALL DURING TUESDAY AFTERNOON. SO...STILL HOPING FOR A DRIER PATTERN THAN NEAR AND SHORT TERM. A WEAK LOW LEVEL WIND FLOW FOR WEDNESDAY INTO FRIDAY. SO A DOG DAY WEATHER PATTERN MAY BE SETTING UP FOR WED-FRIDAY. YET...SOME LIGHT EAST LOW LEVEL FLOW POSSIBLE BY WEDNESDAY AND THURSDAY. WILL MENTION SOME SLIGHT CHANCE POPS IN AFTERNOON AND EVENING OVER MOUNTAINOUS COUNTIES ON WEDNESDAY AND SPREAD THESE POPS A BIT WEST ON THURSDAY. A SURFACE FRONT PICTURED OVER SRN GREAT LAKES DAY 6 INTO DAY 7...BUT SHOULD REMAIN TO OUR N. WEAK 700-500MB FLOW FM NW MAY CAUSE SOME CONVECTION TO SINK SLOWLY S...SO 20/30 POPS DAY 7. MAXIMUM TEMPERATURES INCHED UP SLIGHTLY FROM HPC GUIDANCE ACROSS WESTERN LOWLANDS WEDNESDAY INTO FRIDAY...CLOSER TO 90 DEGREES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL LOW IS STILL IMPACTING THE REGION. SHORT WAVE TROF MOVING ACROSS OHIO AND NORTHERN PORTIONS OF WEST VIRGINIA IS KICKING OFF SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO STAY NORTH OF TAF SITES THIS MORNING WILL KEEP MOVING EASTWARD AND OUT OF THE REGION THIS MORNING. MVFR FOG WILL DISSIPATE QUICKLY AFTER SUNRISE. ONE LAST SHORTWAVE ALONG WITH A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THIS EVENING. THIS WILL AGAIN BRING SHOWERS AND THUNDERSTORMS TO THE REGION. THIS SHORTWAVE COMBINED WITH HEATING TODAY WILL CAUSE THE ATMOSPHERE TO AGAIN BECOME UNSTABLE...AND SOME OF THESE STORMS MAY BECOME SEVERE. THE MAIN FOCUS IS EXPECTED ACROSS CENTRAL AND SOUTHERN SECTIONS...FROM HTS/CRW/BKW LINE AND POINTS SOUTH INTO THIS EVENING...HOWEVER ALL SITES HAVE THE POTENTIAL FOR STORMS. EXPECT IFR TO LIFR CONDITIONS IN EXITING STORMS AND FOG FOR TONIGHT. SATURDAY THROUGH TUESDAY... THUNDERSTORMS MAY STILL RESULT IN TEMPORARY MVFR/IFR CONDITIONS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. IN ADDITION...FOG MAY RESULT IN THE DEVELOPMENT OF MVFR/IFR CONDITIONS EACH NIGHT THROUGH THE PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH NEAR TERM...JSH SHORT TERM...KTB LONG TERM...KTB AVIATION...JSH
Hazardous weather outlook, Jul 27, 3:24 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 324 AM EDT FRI JUL 27 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010- 013>017-019-024>026-280730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-RITCHIE-MINGO-LOGAN-BOONE- 324 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ011-018-020-027>040-046-047-280730- TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 324 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 3:42 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 342 PM EDT FRI JUL 27 2007 WVZ029-030-272015- GILMER WV-LEWIS WV- 342 PM EDT FRI JUL 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 342 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF WESTON... OR ABOUT 9 MILES NORTHEAST OF GLENVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CAMDEN... ALUM BRIDGE...LINN...SAND RUN...STONEWALL JACKSON LAKE STATE PARK AND JACKSON MILL. WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. A WARNING MAY BE NEEDED IF THIS STORM BECOMES ANY STRONGER. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
Local storm report, Jul 27, 3:43 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
343 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL PARKERSBURG 39.28N 81.51W
07/27/2007 U0.75 INCH WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
325 PM 07/27/2007 AND 340 PM 07/27/2007
&&
NNNNLocal storm report, Jul 27, 3:48 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
348 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL PARKERSBURG 39.28N 81.52W
07/27/2007 U0.75 INCH WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
330 PM 07/27/2007 AND 345 PM 07/27/2007
&&
NNNNLocal storm report, Jul 27, 4:02 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
402 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL PARKERSBURG 39.28N 81.52W
07/27/2007 U0.88 INCH WOOD WV PUBLIC
EVENT OCCURRED BETWEEN
342 PM 07/27/2007 AND 357 PM 07/27/2007
&&
NNNNSpecial weather statement, Jul 27, 4:04 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 404 PM EDT FRI JUL 27 2007 WVZ028-272030- BRAXTON WV- 404 PM EDT FRI JUL 27 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 404 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL BRAXTON COUNTY...OR ABOUT 14 MILES SOUTHEAST OF GLENVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE EXCHANGE...FALLS MILLS...HEATERS...SUTTON...GASSAWAY AND FLATWOODS. WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. A WARNING MAY BE NEEDED IF THIS STORM BECOMES ANY STRONGER. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
Local storm report, Jul 27, 4:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL FLATWOODS 38.72N 80.65W
07/27/2007 E0.50 INCH BRAXTON WV NWS EMPLOYEE
&&
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:15 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 60 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 59 min |
| Jul 27, 4:40 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.